MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-40E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Discharge (2225); Complaint, Ill-Defined (2331); Injury (2348); Reaction (2414)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: hris flexible osteo.12 x 120 mm;cat#:6210-0-710; lot#: x16e37a, hris flexible osteo 12 x 93 mm;cat#:6210-0-740; lot#: x16h33a, v40 cocr lfit head 40 mm/-4;cat#:6260-9-040; lot#:475ady, 23 mm mod rev hip bdy/blt +10 mm component level 9006-1-123;cat#:6276-1-123; lot#:54047002, mod con dist stem 18 x 155 mm; cat#:6276-7-018; lot#: caxp242a.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
After revision of stem and insert on (b)(6) because due to a disassociated head from stem, patient showed signs of infection and metal colored fluid leaking from incision.All implants were removed.
 
Additional Manufacturer Narrative
An event regarding infection involving an trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: could not be performed as the subject device was not returned.Medical records received and evaluation: the provided medical information was submitted to a consulting clinician who deemed it insufficient for a medical review.Device history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot and sterile lot.Conclusions: the source of the infection could not be determined as patient information, clinical history, and results of bloodwork for infection were not provided.No further investigation for this event is possible at this time.If devices and/or additional information become available, this investigation will be reopened.A capa trend analysis was conducted for the reported failure mode and concluded infection is most likely a result from other factors not necessarily related to the device in the healthcare facility setting.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6228372
Report Number0002249697-2017-00130
Device Sequence Number13730835
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public(01)07613327025323(11)160817(10)210831(10)YP0Y2W
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number623-00-40E
Device Lot NumberYP0Y2W
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight78